MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH KMAX STEM EXTNR(S,M,L,XL)155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

STRYKER ORTHOPAEDICS-MAHWAH KMAX STEM EXTNR(S,M,L,XL)155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Catalog Number 64768270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of an mrh femur due to a broken 155mm cemented stem.The mrh tibia did not require revision, but the femur was revised to a gmrs femoral component.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture of a kinemax stem was reported.The event was confirmed through review of the provided x-rays by a clinical consultant.Method & results: device evaluation and results: not performed as product was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "rejected for medical review on (b)(6) 2019: provided x-ray confirms stem fracture.Need further information such as, operative reports, office/clinical reports, serial x-rays, and examination of the explanted components".Device history review: the device was manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
KMAX STEM EXTNR(S,M,L,XL)155MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8503553
Report Number0002249697-2019-01576
Device Sequence Number10812660
Product Code JWH
UDI-Device Identifier07613327045369
UDI-Public07613327045369
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K904208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number64768270
Device Lot NumberCTD2239
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight140